Texas, 2013Damaging Winds in Texas, June 30, 2013
June 30, 2013 · NWS CRP · 2 events in 2 counties and zones
A late season cold front moved into Victoria Crossroads during the early morning hours of June 30th. Scattered thunderstorms occurred along this frontal boundary as it moved into the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season cold front moved into Victoria Crossroads during the early morning hours of June 30th. Scattered thunderstorms occurred along this frontal boundary as it moved into the Coastal Bend. These storms produced a couple of wind gusts to around 60 mph. Damage was reported in the city of Refugio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 3:13 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 30, 3:13 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CDT SUN JUN 30 2013
.SHORT TERM (TODAY THROUGH MONDAY)...SOUTHWEST PERIPHERY OF THE
MID AND UPPER LEVEL RIDGE ACROSS SOUTH TEXAS WILL CONTINUE TO
ERODE THROUGH THE SHORT TERM AS A SERIES OF SHORTWAVES IN THE
NORTHERLY FLOW ALOFT MOVES ACROSS THE AREA. THE FIRST SHORTWAVE
IS APPROACHING THE AREA EARLY THIS MORNING. ELEVATED SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE CWA THIS MORNING...AND
FOLLOWED WITH A BLEND OF THE HI RESOLUTION HRRR/NMM THROUGH
18Z...WITH SCATTERED/CHANCE POPS FORECAST. THIS AFTERNOON...HI
RESOLUTION AND DETERMINISTIC MODELS DIVERGE WITH TIMING AND
PLACEMENT OF SECOND UPSTREAM SHORTWAVE...CURRENTLY LOCATED ACROSS
NORTHWEST TEXAS AND THE PERMIAN BASIN. MOISTURE POOL OF 1.8 TO 2
INCHES OF PRECIPITABLE WATER WILL BE POOLED OVER THE AREA...AND
ANY FORCING WITH THE SECOND SHORTWAVE OR BOUNDARIES WITH UPSTREAM
CONVECTION SHOULD GENERATE AT LEAST A CHANCE FOR AFTERNOON
CONVECTION. A FEW STORMS TODAY COULD BE STRONG...PRODUCING WIND
GUSTS TO 50 MPH AND SMALL HAIL. TEMPERATURES VERY TRICKY TODAY
WITH THE SCATTERED SHOWERS AND THUNDERSTORMS AND MID LEVEL CLOUD
DECK THAT WILL BE ONGOING THIS MORNING. GENERALLY STUCK CLOSE TO
GUIDANCE...AND IN A FEW SPOTS (LRD) UNDERCUT MOS.
DRIER AIR WORKS ITO THE NORTHEAST CWA TONIGHT AND THROUGH THE
EASTERN HALF OF THE AREA TOMORROW...WITH A WEAK FRONTAL BOUNDARY
SLIPPING INTO THE AREA. WILL KEEP A LOW POP ALONG AND WEST OF U.S.
281 MONDAY WHERE BETTER MOISTURE AXIS RESIDES.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...POTENT UPPER LOW OVER
THE EASTERN HALF OF THE U.S. IS PROGD TO SHIFT W MONDAY NIGHT/TUE.
KEPT A SLIGHT CHC OF TSRA'S ACROSS THE FAR W CWA MONDAY NIGHT DUE TO
PROXIMITY TO AN EMBEDDED UPPER LEVEL SHORT WAVE THAT THE MODELS PROG
TO TRACK SWD ACROSS MEX. BY TUE THE EMBEDDED SHORT WAVES ARE PROGD
TO BE FARTHER AWAY FROM S TX WITH THE TROF AXIS DRAPED FROM THE
GREAT LAKES TO THE TX COAST. THE GFS SHOWS SOME LIGHT QPF NEAR THE
NE CWA AND COASTAL WATERS TUE NIGHT/WED THEREFORE KEPT A SILENT 10
POP IN PLACE. MOISTURE IS PROGD TO REMAIN LIMITED THROUGH THU WITH
FRI BEING A TRANSITIONAL DAY AS GULF MOISTURE INCREASES ACROSS S TX.
THE GFS CONTINUES TO SHOW AN EASTERLY WAVE SHIFT NWD FROM THE BAY OF
CAMPECHE NEXT WEEKEND. THIS BRINGS DEEPER GULF MOISTURE TOWARD S TX
WITH PWATS PROGD TO BE BETWEEN 2-2.5 INCHES. KEPT THE 20-30 POPS FOR
THE WEEKEND GIVEN THE ABUNDANT MOISTURE AND AN UPPER LOW REMAINING
ACROSS THE REGION. THE GFS PROGS THIS UPPER LOW TO BE A WAVE MVG IN
FROM THE E WHILE THE ECMWF PROGS THE UPPER LOW TO BE THE SAME LOW
CURRENTLY IN PLACE BUT BEING CUT OFF FROM THE NRN STREAM. EITHER
WAY...BOTH MODELS SHOW PRECIP THROUGH NEXT WEEKEND. AS FOR
TEMPS...GENERALLY KEPT CLOSE TO NORMAL VALUES FOR HIGHS AND CLOSE TO
BELOW NORMAL FOR THE LOWS. WINDS ARE A BIT TRICKY THE FIRST PART OF
THE WEEK WITH A WEAK BDRY MEANDERING ACROSS THE AREA LEADING TO
WINDS VARYING FROM SE TO NE. WINDS BEGIN TO STRENGTHEN FROM THE S
AND SE BY MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 100 73 95 72 / 10 10 10 10 10
VICTORIA 70 99 68 94 67 / 10 10 10 10 10
LAREDO 77 99 75 98 73 / 20 20 20 10 10
ALICE 73 100 71 97 69 / 20 10 10 10 10
ROCKPORT 78 95 74 91 74 / 10 10 10 10 10
COTULLA 74 98 69 96 69 / 20 20 10 10 10
KINGSVILLE 75 101 72 97 70 / 10 10 10 10 10
NAVY CORPUS 76 93 76 91 75 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 30, 3:29 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 AM CDT SUN JUN 30 2013
TXZ229>234-239>247-011000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
429 AM CDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTH TEXAS.
A FEW STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS UP TO 50
MPH AND SMALL HAIL. NO ORGANIZED SEVERE WEATHER IS EXPECTED.
A FEW ISOLATED LOCATIONS COULD SEE MAXIMUM HEAT INDEX VALUES IN
THE 105 TO 109 RANGE TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY ALONG AND WEST OF U.S.
281. A FEW STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS UP
TO 50 MPH AND SMALL HAIL. NO ORGANIZED SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-011000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
429 AM CDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTH TEXAS.
A FEW STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS UP TO 40
MPH AND SMALL HAIL. NO ORGANIZED SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/TE
In the hours before
Special weather statement, Jun 30, 1:53 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 AM CDT SUN JUN 30 2013
TXZ229-300845-
LA SALLE-
253 AM CDT SUN JUN 30 2013
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...
AT 247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR DILLEY...MOVING
SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS
ACROSS NORTHERN LA SALLE COUNTY.
JR
Special weather statement, Jun 30, 2:35 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 AM CDT SUN JUN 30 2013
TXZ229-300930-
LA SALLE-
335 AM CDT SUN JUN 30 2013
...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY...
AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COTULLA TO
LOS ANGELES...MOVING SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS...IN ADDITION TO HEAVY RAINFALL.
Special weather statement, Jun 30, 4:41 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CDT SUN JUN 30 2013
TXZ232-233-246-301130-
BEE-GOLIAD-REFUGIO-
541 AM CDT SUN JUN 30 2013
...A STRONG THUNDERSTORM WAS FAR SOUTHERN GOLIAD COUNTY...
AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLANCONIA...OR 10 MILES NORTHWEST OF
REFUGIO...MOVING SOUTH AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
JR
Thunderstorm Wind, Refugio
- When
- June 30, 4:56 AM CST to 5:04 AM CST
- Where
- Refugio County, 0.69 mi N of Refugio to 0.67 mi SSE of Refugio
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 28.310, -97.280
Winds caused the roof to lift off a trailer house, downed numerous trees, damaged many fences, and downed power lines in Refugio.
Thunderstorm Wind, Nueces
- When
- June 30, 5:49 AM CST
- Where
- Nueces County, 0.8 mi WNW of (Crp)corpus Christi
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.774, -97.512
ASOS at Corpus Christi International Airport measured a gust to 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, June 30, 20132 deaths · 2 injured · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 30, 2013$4.2 million · 50 kt wind · 11 events
- Flash Flood in North Carolina, June 30, 2013$500,000 · 1 event
- Flash Flooding in Pennsylvania, June 30, 2013$90,000 · 5 events
- Flash Flooding in New Hampshire, June 30, 2013$90,000 · 3 events
- Flood in Georgia, June 30, 2013$48,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 2013$24,000 · 1.25 in hail · 9 events
- Flash Flooding and Damaging Winds in South Carolina, June 30, 20131 injured · $8,000 · 60 kt wind · 13 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2013$750 · 1.75 in hail · 11 events
- Damaging Wind in Massachusetts, June 30, 2013$15,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 20131.25 in hail · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 30, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461278, 461280.